Alert archive / Florida / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Oct 18, 2007, 11:40 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 11:40 PM EDT (03:40 UTC)
- Expired
- Oct 19, 2007, 2:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 190340 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1040 PM CDT THU OCT 18 2007 ...FLASH FLOOD WATCH FOR SANTA ROSA...OKALOOSA AND SOUTHERN ESCAMBIA COUNTIES IN THE NORTHWEST FLORIDA PANHANDLE AND SOUTHERN BALDWIN COUNTY ALABAMA THROUGH EARLY FRIDAY AFTERNOON... .SATURATED GROUND CONDITIONS EXIST ACROSS THE FLASH FLOOD WATCH AREA DUE TO TORRENTIAL RAINFALL TODAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT THROUGH FRIDAY MORNING AND BRING ANOTHER ROUND OF PERIODS OF HEAVY RAINFALL TO THE AREA. WITH THE GROUND ALREADY SATURATED...THIS ADDITIONAL HEAVY RAINFALL WILL RESULT IN DANGEROUS FLOODING OF SWOLLEN STREAMS AND OTHER POOR DRAINAGE AREAS. ALZ064-FLZ002>006-191145- /O.NEW.KMOB.FF.A.0001.071019T0340Z-071019T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER BALDWIN-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA... BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON... GULF BREEZE...CRESTVIEW...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 1040 PM CDT THU OCT 18 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN. IN NORTHWEST FLORIDA... COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA... INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH FRIDAY AFTERNOON * A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT THROUGH FRIDAY MORNING AND BRING ANOTHER ROUND OF PERIODS OF HEAVY RAINFALL TO THE AREA. WITH THE GROUND ALREADY SATURATED...THIS ADDITIONAL HEAVY RAINFALL WILL RESULT IN DANGEROUS FLOODING OF SWOLLEN STREAMS AND OTHER POOR DRAINAGE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Oct 18, 11:05 PM EDT, 35 minutes earlier.
Area forecast discussion, Oct 18, 11:05 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT THU OCT 18 2007
.UPDATE...WILL UPDATE WITH ISSUANCE OF A FLASH FLOOD WATCH FOR
MUCH OF THE NORTHWEST FLORIDA PANHANDLE AND THE SOUTHERN PORTION OF
BALDWIN COUNTY ALABAMA. UPDATE OUT SOON. /29
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 81 53 84 / 90 60 00 00
PENSACOLA 71 80 56 83 / 90 80 00 00
DESTIN 71 76 60 79 / 90 80 00 00
EVERGREEN 68 78 47 83 / 90 70 00 00
WAYNESBORO 66 82 48 84 / 80 20 00 00
CAMDEN 66 78 50 84 / 90 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN.
FL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
*** PREVIOUS DISCUSSION ***
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ALONG A PRE FRONTAL TROUGH ACROSS CENTRAL
MISSISSIPPI THIS AFTERNOON. THE MAIN SFC COLD FRONT WAS STILL WELL
WEST OF THE AREA FROM SOUTHERN MICHIGAN TO SOUTH TEXAS. AHEAD OF
THIS COLD FRONT...DEEP TROPICAL MOISTURE WAS IN PLACE W/ PW VALUES
NEAR TWO INCHES. DEEP LAYER SHEAR VALUES HAVE ALSO FALLEN OFF AS
WINDS HAVE VEERED BEHIND THIS MORNING CONVECTION. THE 18Z SOUNDING
FROM KLIX INDICATED 0-3KM SRH VALUES HAD DROPPED TO 78 M2/S2 BUT
THERE WAS PLENTY OF CAPE W/ A VALUE OF 3845 J/KG. THUS THE TORNADO
THREAT HAS DECREASED DRAMATICALLY FROM THIS MORNING.
HOWEVER...DAMAGING WINDS WILL REMAIN A THREAT WITH THE THUNDERSTORMS
THIS AFTERNOON AND EVENING AND ALSO W/ A LINE OF THUNDERSTORMS
EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH
TOMORROW MORNING. FLASH FLOODING WILL ALSO BE THREAT...ESPECIALLY IN
AREAS THAT HAVE RECEIVED THE HEAVIER RAINS TODAY ACROSS THE FLORIDA
PANHANDLE. A DRIER AIRMASS FOLLOWS THE FRONTAL PASSAGE BY FRIDAY
AFTERNOON AND CONTINUES THROUGH SATURDAY W/ LOWS IN THE 50S AND
HIGHS IN THE LOWER 80S. /13
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...SFC AND UPPER LEVEL RIDGE
MOVE EAST ALLOWING MOISTURE TO RECOVER BY SUNDAY AFTERNOON IN
ADVANCE OF AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS.
THE GFS CONTINUES TO BE THE MOST PROGRESSIVE WITH THE TROUGH...WHILE
THE 18.12Z ECMWF HAS FINALLY COME AROUND TO THE PROGRESSIVE TROUGH
IDEA ALTHOUGH IT IS SLOWER THAN THE GFS. THUS WILL CONTINUE W/ THE
PREVIOUS EXTENDED PACKAGE THAT BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THROUGH THE AREA SUNDAY NIGHT INTO MONDAY. A DRIER AND
COOLER AIRMASS WILL FOLLOW THIS SYSTEM W/ HIGHS IN THE 70S AND LOWS
IN THE LOW TO MID 50S BY THE MIDDLE OF NEXT WEEK. /13
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE WIND WILL
DOMINATE THE PICTURE THROUGH TONIGHT...BECOME NORTH TO NORTHWEST
BEHIND A COLD FRONT MOVING PAST ON FRIDAY. A MODERATE OFFSHORE FLOW
WILL CONTINUE THROUGH EARLY SUNDAY. ONSHORE WIND WILL RETURN LATE
SUNDAY AHEAD OF AN EVEN STRONGER COLD FRONT APPROACHING FROM THE
WEST. THAT FRONT WILL MOVE ACROSS THE MARINE AREA MONDAY...POSSIBLY
LATE...BRINGING A STRONG OFFSHORE FLOW THROUGH TUESDAY. /77
&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY MORNING AHEAD OF A COLD FRONT. IN THE WAKE OF THE COLD
FRONT...A DRIER AIRMASS WILL MOVE INTO THE AREA FOR THE WEEKEND AND
RELATIVE HUMIDITY VALUES WILL HAVE TO BE MONITORED FOR POSSIBLE RED
FLAG WATCHES/WARNINGS. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 81 53 84 / 90 60 00 00
PENSACOLA 72 80 56 83 / 90 80 00 00
DESTIN 73 76 60 79 / 90 80 00 00
EVERGREEN 67 78 47 83 / 90 70 00 00
WAYNESBORO 65 82 48 84 / 70 20 00 00
CAMDEN 65 78 50 84 / 80 40 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
13/JC
77/BDHazardous weather outlook, Oct 18, 11:30 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1030 PM CDT THU OCT 18 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1030 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TONIGHT... A STRONG UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES THROUGH TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE VERTICAL WIND PROFILE AND MOISTURE IN THE LOWER ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING TO CAUSE SOME THUNDERSTORMS TO BECOME SEVERE. ISOLATED TORNADOES... DAMAGING WINDS...LIGHTNING...AND SMALL HAIL ARE LIKELY WITH SOME STORMS. ALSO...THE TRAINING OF CELLS OVER AREAS OF THE WESTERN FLORIDA PANHANDLE WILL CAUSE LOCALIZED PONDING OF WATER AND NUISANCE FLOODING...WITH A FEW LOCALS SEEING MORE WIDESPREAD FLOODING. THE STORM PREDICTION CENTER HAS DETERMINED MUCH OF THE FORECAST AREA TO BE AT SLIGHT RISK FOR SEVERE WEATHER TONIGHT. MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE TO BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SURF CONDITIONS AND HIGH TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. ADDITIONAL RAINFALL OF 2 TO 3 INCHES OVER THE ALREADY SATURATED FLORIDA PANHANDLE WILL ALLOW FOR LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS. SATURDAY THOUGH TUESDAY AFTER THE FRONT PASSES...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO FRIDAY. STAY TUNED FOR FURTHER UPDATES.
In the hours before
Special weather statement, Oct 18, 6:13 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 513 PM CDT THU OCT 18 2007 ALZ056-059-062-064-FLZ001>003-182315- UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 513 PM CDT THU OCT 18 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH... BALDWIN AND SANTA ROSA COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM LOTTIE TO 4 MILES NORTH OF ROSINTON...MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...NOKOMIS...MCCULLOUGH...JEDDO...ATMORE...HUXFORD... ROBINSONVILLE AND MALTA THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Oct 18, 8:22 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT THU OCT 18 2007 FLZ004-006-190045- COASTAL OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE... 722 PM CDT THU OCT 18 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 719 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF NAVARRE...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NAVARRE AND MARY ESTHER THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Oct 18, 8:24 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
724 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO PENSACOLA 30.42N 87.19W
10/18/2007 ESCAMBIA FL NWS STORM SURVEY
*** 4 INJ *** EF1 TORNDAO, 150 YARDS WIDE, ABOUT 7 MILES
LONG. 4 MINOR INJURIES
&&
GBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:22 PM EDT | Special Marine Warning | MOB | 23 min | |
| Oct 18, 10:53 PM EDT | Special Marine Warning | MOB | 52 min | |
| Oct 19, 1:45 AM EDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Oct 19, 2:05 AM EDT | Marine Weather Statement | MOB | 115 min | |
| Oct 19, 2:57 AM EDT | Special Marine Warning | MOB | 63 min | |
| Oct 19, 4:54 AM EDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Oct 19, 5:58 AM EDT | Special Marine Warning | MOB | 107 min | |
| Oct 19, 6:36 AM EDT | Special Marine Warning | MOB | 84 min | |
| Oct 19, 7:57 AM EDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Oct 19, 7:58 AM EDT | Special Marine Warning | MOB | 92 min | |
| Oct 19, 10:37 AM EDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Oct 19, 10:54 AM EDT | River Flood Warning | MOB | Okaloosa | 49 hr |
| Oct 19, 2:47 PM EDT | Fire Weather Watch | MOB | Walton | 15 hr |
| Oct 19, 8:29 AM EDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
Nearby
Flash Flood Watches in Florida, 2007Flash Flood Watches in Alabama, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.